MTX and stomach pains

does anyone else have the same as me, been on 20mg 3rd week now and consumed dose this morning, but it has only taken 8 hours for my body to evacuate everything internal if you know what i mean, was out and had to find a loo very quickly. up till now this higher dose has caused me to feel sick for 4 days a week still waiting for it to settle.

7 Replies

oldestnewest
  • Yes i had that when i first started i had my dose reduced , but still didnt feel well after taking the tabs , i am now on a weekly injection of MTX of 17.5 and have been ok on it its 3 years now , but do suffer other side effects from the MTX , mouth ulcers , sore throats , headaches , nightsweats , oh the joys eh lol . Good luck anyway !

  • I couldn't even stick at 17.5 because of the sickness Caggy - you're a hero getting up to 20mg but life's too short to spend it feeling sick. See if you can start taking it by injection is my advice. Tilda x

  • If you are taking it in the morning would taking it at bed time help? That's when I take mine.

    Judi xxxx

  • Hello! Ive been on MTX most of the time that Ive had arthritis and the sickness is the part that I find the hardest to deal with. The highest dose I have ever been on is 25mg via injection which was reduced to 17.5mg which I managed on for a while. Eventually, I started being physically sick after taking the injection so I had to stop it. After having a break from the drug for a couple of months, I was put back on it but in tablet form, something which seems to have worked for me better. I have a bit of a silly routine though when I take it..

    I always make sure that I take the tablets just before I go to bed. I always find the sickness kicks in almost instantly so if Im asleep then it wont bother me! I always take my MTX tablets with a fizzy drink. Some people think that this isnt good but for some reason it settles my stomach. Once Ive taken the tablets, I always have a dry biscuit (either a cracker or a rich tea) as again, this seems to help settle my stomach. It sounds like a faff on but it works for me! I do take an anti sickness tablet at the same time (ondansetron) and I feel like the combination helps tame the sickness. The sicky feeling is still there but its a bit easier to deal with. Everyone in my family (including me!) thinks that my little routine is quite funny but we all agree that if it works for me then I should continue doing it. Maybe try taking your meds at a different time, or with food? By trying different things, eventually youll find what works best for you :)

  • Hello...I started off on the triple therapy and became very sick after the third week and it was the sulphasalazine that caused my sickness and pain. Are you on a tummy protector?

    I have to take Lansoprazole every day now. Have a word with your GP about the sickness and he can maybe help. I have found the information on this site very valuable as we all have different ways of coping with these horrible tablets. I used to take my Hydroxy in the morning...but now I take it at night. works better for me for some reason. Take care :D

  • Hi Caggy,

    At the risk of giving you too much detail, I used to have a day close to the toilet after taking MTX. It became manageable after a relatively short time. I assume it is the body getting rid of the toxins. I still have very strong urine after my injections but rarely diarrhoea, just looser than usual.

    My problem is that I keep forgetting to drink plenty of water during the few days around MTX in order to flush it through. I don't know if it makes any difference really but I like to think it does.

    Judy

  • I thought it might be better to answer everyone together thank you all for your suggestions, I will take up some of them, but just to say; i take MTX monday morning and usually don;t notice any side effects untill tuesday when I start to feel sick and I'm never quite sure if I've finished with the loo, the sickness lasted till Friday last week and that was with taking Metoclopramide for sickness, every morning I take Omeprazole to protect the stomach and three times a week i take folic acid, I'm not sure about combining MTX with my evening meds as I take Ramipril for High Blood pressure brought on by the pain killers, and Quinine for the cramp which I think is a symptom of RA. Apart from making me feel pretty awful I haven't noticed any improvement in the joints or fatigue, the way my stomach feels right now is strange, if I was pregnant I could understand it, like something moving around with feet!, I manage to increase 6 ins round my midddle every evening and find it hard to lean forward so I'm bending backwards to allow breathing space. Sorry to run on and being graphic but its all getting on my nerves now, once upon a time I never took as much as a headache pill, Oh and headaches........ anyone else getting more of these, I think I'll blame the weather again. Happy Days

    Love Carol

You may also like...